Alert archive / Missouri / River Flood Warnings in 2007
River Flood Warning 144, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 24, 2007, 10:12 AM CDT for Linn County, Livingston County, Missouri. It took effect at Aug 26, 2007, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 24, 2007, 10:12 AM CDT (15:12 UTC)
- In effect from
- Aug 26, 2007, 1:00 AM CDT
- Expired
- Aug 25, 2007, 8:28 PM CDT
- In force
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Chillicothe (CHZM7).
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 28 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 24, 3:55 AM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Aug 24, 3:55 AM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 AM CDT FRI AUG 24 2007
.DISCUSSION...
HEAVY RAIN EVENT SETTING UP ACROSS MAINLY NORTHERN SECTIONS OF
FORECAST AREA...
FRONTAL BOUNDARY AND SHORTWAVES HAVE BEEN THE FOCUSING MECHANISM FOR
TRAINING CELLS THIS MORNING THAT WILL CONTINUE THROUGH THE DAY
TODAY. THE 06Z NAM SEEMS TO HAVE A BETTER HANDLE ON THE
PRECIPITATION PATTERN THAN THE 00Z RUN HAD.
CURRENT RADAR INDICATING BAND OF HEAVIEST PRECIPITATION SETTING UP
ACROSS A ST JOSEPH TO LANCASTER LINE WITH CELLS CONTINUALLY
DEVELOPING ALONG THE LINE. JUST NORTH OF THE EAX RADAR IS A PIVOT
POINT WHERE AN UPSTREAM SHORTWAVE IS ENHANCING RAINFALL FROM A
COMPLEX THAT DEVELOPED OVER KANSAS LAST NIGHT.
THE PROFILER ANALYSIS SHOWS THAT A LOW LEVEL JET CONTINUES TO SLOWLY
VEER...FURTHER SUPPORTING THE FEEDING OF MOISTURE OVER THE SAME
REGION. MEANWHILE...UPPER JET DYNAMICS FAVORING DECENT UPWARD MOTION
IN THE SAME VICINITY. DECENT THETAE ADVECTION INDICATES COPIOUS
MOISTURE TO CONTINUE MOVING INTO THE REGION. K INDEX VALUES
FORECASTED ABOVE 35 TODAY...ALONG WITH CONTINUED ISENTROPIC LIFT ON
THE 310K SURFACE. MODEL PRECIPITABLE WATER VALUES REMAIN AROUND 2
INCHES UNTIL LATER THIS AFTERNOON.
GIVEN ALL OF THE ABOVE AND WITH GOOD LIFT AND MOISTURE STILL
AVAILABLE UNTIL AROUND 00 UTC THIS EVENING...THEREFORE WILL EXTENT
THE FLASH FLOOD WATCH UNTIL THEN.
MEANWHILE...TEMPERATURES ALSO ON THE CHALLENGING SIDE...CLOUDS AND
COLD POOLS SHOULD KEEP TEMPERATURES ABOUT 10 DEG F OR SO COOLER IN
THE NORTH...AND WARMER TO THE SOUTH. ADOLPHSON
&&
AVIATION...
TIMING OF CONVECTIVE SYSTEM OVER KANSAS BRING TSTM ACTIVITY INTO
KSTJ JUST AFTER 06Z...AND REMAINING TERMINALS CLOSER TO 08Z.
UPSTREAM OBSERVATIONS PRIMARILY VFR...HOWEVER RADAR INTENSITIES
SUGGEST A GOOD DEAL OF MVFR UNDER THE HEAVIEST SHOWERS. MORE SOLID
AREA OF TSTMS OVER CNTRL KANSAS SHOULD REACH THE AREA BEFORE
12Z...WITH MORE EXTENSIVE MVFR CONDITIONS...WITH LOCALIZED IFR
POSSIBLE. MODEL SOUNDINGS AND POST CONVECTIVE SYSTEM OBSERVATIONS
SUGGEST CIGS FALLING TO AOB 2K FT LATE THIS MORNING...WITH CONTINUE
SHOWER AND TSTM ACTIVITY.
21
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 100 AM FRIDAY TO 700 PM FRIDAY FOR
MOZ001>008-MOZ011>017-MOZ021>023.
KS...FLASH FLOOD WATCH FROM 100 AM FRIDAY TO 700 PM FRIDAY FOR
KSZ025-KSZ102.Hazardous weather outlook, Aug 24, 5:50 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 550 AM CDT FRI AUG 24 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 550 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY IN NORTHERN MISSOURI AND EXTREME EASTERN KANSAS. A SLOW MOVING FRONT WILL CAUSE SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL OVER THE REGION. THUNDERSTORMS WILL CONTINUE TO RE-DEVELOP UPSTREAM...RESULTING IN RAINFALL AMOUNTS OF UP TO 3 INCHES OR MORE IN SOME LOCATIONS. IN ADDITION...SOME THUNDERSTORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN NORTHERN MISSOURI. ADOLPHSON
In the hours before
Local storm report, Aug 24, 7:43 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD ST. JOSEPH 39.76N 94.82W
08/24/2007 BUCHANAN MO LAW ENFORCEMENT
FLOODING ACROSS 759 HIGHWAY WITHIN ST. JOSEPH. 4 CARS
STRANDED DUE TO WATER LEVEL RISING TO HOOD-LEVEL.
&&
SAWLocal storm report, Aug 24, 7:45 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM TSTM WND DMG BETHANY 40.27N 94.03W
08/24/2007 HARRISON MO LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN WITHIN THE TOWN OF
BETHANY
&&
SAWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:14 PM CDT | Areal Flood Advisory | EAX | Andrew, Holt | 6 hr |
| Aug 24, 1:27 AM CDT | Areal Flood Advisory | EAX | Andrew, Atchison, Gentry, Harrison, Holt, Mercer and 5 more | 6 hr |
| Aug 24, 1:49 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 27 hr |
| Aug 24, 1:49 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 57 hr |
| Aug 24, 1:49 AM CDT | River Flood Warning | EAX | Atchison, Holt | 24 hr |
| Aug 24, 3:04 AM CDT | Flash Flood Warning | EAX | Andrew, Holt | 6 hr |
| Aug 24, 4:12 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 1 more | 4 hr |
| Aug 24, 9:02 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Holt, Nodaway | 12 hr |
| Aug 24, 9:53 AM CDT | River Flood Warning | EAX | Buchanan | 67 hr |
| Aug 24, 10:12 AM CDT | River Flood Warning | EAX | Chariton, Macon | 19 hr |
| Aug 24, 10:12 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 66 hr |
| Aug 24, 10:12 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 23 hr |
| Aug 24, 10:22 AM CDT | Areal Flood Warning | EAX | Adair, Gentry, Grundy, Harrison, Mercer, Putnam and 3 more | 12 hr |
| Aug 24, 4:37 PM CDT | Tornado Warning | EAX | Buchanan | 38 min |
| Aug 24, 5:21 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 39 min |
| Aug 24, 5:22 PM CDT | Areal Flood Advisory | EAX | Buchanan | 3 hr |
| Aug 24, 5:31 PM CDT | Areal Flood Advisory | EAX | DeKalb | 3 hr |
Nearby
River Flood Warnings in Missouri, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.